Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Regaining fat in the wrong places
Jan 8, 2004

Hi Dr. Moyle, Approximatly 5 months ago my doctor changed my meds due to increasing viral load, drop in t-cell count and lipodystrophy. At that time I weighed 147lbs. The new meds are fuzion, reyataz, norvir, azt and viread. I have continued to watch what I eat. Today I got weighed and have gained an enormous amount of weight. I now weigh 164 and the majority of that weight has gone to my stomach and back. My hump is also reappearing. Do you have any suggestions on what move to make now? Thank you in advance for any help you may be able to give and thanks for you service to this site. DS

Response from Dr. Moyle

Its often the case that when you go onto new more effective therapy you gain weight but it sounds like you hvae gained more than most. Clearly any changes to your medication will be dependent on your virus' resistance pattern and infact your doctor has chosen drugs that generally don't associate with excess fat gain. In the absence of any hormonal abnormalities, which your doctor can check the main approach should be diet and exercise...watching what you eat, having plenty of fibre and oily fish and regular 'cardio' type exercise. This should keep the changes in check while your body settles in to the new medications and your improved health. Regards Graeme


Previous
Do I have hypogonadism?
Next
questions on your answers

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement